A man poses for a picture, as he vapes at home in Ciudad Juarez, Mexico January 28, 2019. Picture taken January 28, 2019. REUTERS/Jose Luis Gonzalez - RC1253AEC970

Please note that this post contains affiliate links and any sales made through such links will reward MageeNews.com a small commission – at no extra cost to you.

The Mississippi State Department of Health (MSDH) reports one additional identified case of a vaping-related lung illness in Mississippi, bringing the state total to 11 with one death. Most of the identified cases have been in individuals between 18 and 34 years of age, with two being in adults 35 years of age or older.

Nationwide, as of November 20, there have been 2,990 cases of lung illness reported from 49 states,
the District of Columbia, and two U.S. territories (Puerto Rico and U.S. Virgin Islands). Forty-seven deaths have been reported from 25 states and the District of Columbia.
Symptoms of severe vaping-related lung illness include cough, shortness of breath, chest pain, nausea or vomiting, diarrhea, fever and fatigue. Symptoms develop anywhere from over a few days of use to weeks of using e-cigarettes.
The Centers for Disease Control and Prevention (CDC) has identified vitamin E acetate as a chemical of concern among those who have reported lung illness from vaping. This chemical can be used as an additive in vaping or e-cigarette products that contain tetrahydrocannabinol (THC). However, other substances and product sources are also still under investigation as there may be more than one cause of this outbreak.
The latest national and state findings suggest that products containing THC that were obtained from informal sources (friends, family, online dealer, etc.) are linked to most of the lung illness cases and play a major role in the outbreak.
Until an exact cause of this illness has been determined, however, the CDC recommends the following actions:
  • Refrain from using e-cigarettes or vaping products from informal sources, particularly those containing THC.
  • If you have recently used an e-cigarette or vaping product and you have symptoms like those reported above, see your healthcare provider.
  • Do not modify or add any substances to e-cigarette products that are not intended by the manufacturer, including those purchased through retail establishments.
  • If you are an adult who used e-cigarettes containing nicotine to quit cigarette smoking, do not return to smoking cigarettes.
For more information on the dangers of e-cigarettes and vaping, visit the MSDH website at HealthyMS.com/lungillness.

Comments

comments

LEAVE A REPLY

Please enter your comment!
Please enter your name here

This site uses Akismet to reduce spam. Learn how your comment data is processed.